Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Undergone flap surgeries on head because of skin cancer. Why is she experiencing hardening on face?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 661 Questions
My mother in law has experienced hardening of her right side of her face. What could this be? She has recently undergone flap surgeries on her head because of skin cancer... She is also on dialysis for kidney failure.
Posted Tue, 6 Nov 2012 in Skin Cancer
Answered by Dr. Muhammad Ishfaq Habib 4 hours later

Thanks for the query

Skin cancer usually causes ulceration of the skin. Such ulcerations are described as rodent cell ulcers on face. So the hardening is unlikely to be related to skin cancer.

A possibility could be hardening and thickening after such surgeries could be related to scleroderma which occurs due to hyper immune activity. The patient with scleroderma results positive for antinuclear antibodies and anti centromere antibodies - so testing for antibodies using blood sample is advisable.

Please discuss with her treating doctor about the aforementioned condition. Treatment can be accordingly modified.

Hope this answers your query. If you still have some queries, feel free to ask

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor